Arkansas, 2008Damaging Wind in Arkansas, May 26, 2008
May 26, 2008 · NWS SHV · 1 event in 1 county or zone
An outflow boundary from the previous mornings convection served as a focus for late afternoon and evening thunderstorm activity across portions of southwest Arkansas. An isolated thunderstorm developed across northern Howard County and produced strong and damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An outflow boundary from the previous mornings convection served as a focus for late afternoon and evening thunderstorm activity across portions of southwest Arkansas. An isolated thunderstorm developed across northern Howard County and produced strong and damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 26, 8:33 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, May 26, 8:33 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 PM CDT MON MAY 26 2008
...NO FORECAST UPDATE IS EXPECTED AT THIS TIME...
.DISCUSSION...
THE MID-EVENING WEATHER MAPS CONTINUE TO SHOW A COUPLE OF SURFACE
TROUGHS ACROSS THE MID-SOUTH AND TENNESSEE VALLEY...AS WELL AS A
NEARLY STATIONARY FRONT FROM THE TEXAS PANHANDLE INTO NORTHERN
MISSOURI. AREA RADARS CONTINUE TO SHOW PLENTY OF SHOWERS AND STORMS
TAKING PLACE AROUND ALL THESE BOUNDARIES...JUST TO THE NORTH OF
STRONG UPPER-LEVEL RIDGING.
ISOLATED SHOWERS AND STORMS...WHICH FORMED ACROSS EAST TEXAS LATE
THIS AFTERNOON...DISSIPATED AROUND SUNSET. WITH STRONG RIDGING
ALOFT...QUIET WEATHER CONDITIONS SHOULD CONTINUE ACROSS MOST OF THE
AREA FOR THE REST OF THE NIGHT. THE ONLY EXCEPTION COULD BE OVER
THE NORTHERN TIER OF COUNTIES...WHERE PARTS OF OUR REGION COULD BE
SKIRTED BY A PASSING MESOSCALE CONVECTIVE SYSTEM. I HAVE LEFT SOME
SMALL SHOWER/THUNDERSTORM PROBABILITIES IN THE FORECAST FOR THAT
REASON.
THE REMAINDER OF THE FORECAST APPEARS TO BE IN GOOD SHAPE. NO
FURTHER CHANGES ARE EXPECTED AT THIS TIME. /21/
&&
.AVIATION...
PERSISTENCE WILL AGAIN BE KEY IN THE COMING 6Z TAFS...AS VFR
CONDITIONS ARE EXPECTED FOR THE NEXT SEVERAL HRS BEFORE STRATUS
FORMS/SPREADS NWD ACROSS E TX/W LA BETWEEN 7-12Z WEDNESDAY. IFR/LOW
MVFR CIGS OF 008-011FT ARE EXPECTED ONCE AGAIN...WHICH WILL SLOWLY
LIFT AND BECOME VFR BY MIDDAY. BKN MVFR CIGS ARE EXPECTED TO AFFECT
THE SHV/TXK TERMINALS BETWEEN 12-14Z...ALTHOUGH SRLY WINDS OF
5-10KTS WILL KEEP VSBYS IN CHECK...WITH PATCHY REDUCED VSBYS
POSSIBLE ACROSS DEEP E TX/CNTRL LA. COULD ALSO SEE VSBYS REDUCED TO
3-5SM OVER THE ELD/MLU TERMINALS OVERNIGHT AS WINDS REMAIN
LIGHT...ALTHOUGH STRATUS MAY FORM/BECOME BKN FOR A FEW HRS BETWEEN
13-16Z. ALSO WATCHING OUTFLOW BNDRY PROPAGATING SW NEAR 14KTS FROM
CNTRL AR CONVECTION...WHICH MAY ENHANCE CONVECTIVE REDEVELOPMENT
ACROSS SW AR MAINLY N OF A TXK-ELD LINE BETWEEN 05-06Z. WILL AWAIT
FURTHER RADAR TRENDS BEFORE INCLUDING MENTION OF THUNDER IN THE SW
AR TAFS. OTHERWISE...ISOLATED CONVECTION WILL BE POSSIBLE TUESDAY
AFTERNOON DURING PEAK HEATING...WITH RESIDUAL BNDRYS LINGERING
THROUGH THE DAY...AND WEAK UPPER LEVEL PERTURBATIONS ROUNDING THE
BLOCKING RIDGE IN PLACE ACROSS THE LOWER MS VALLEY. MAY INCLUDE CB/S
IN THE TAFS WEDNESDAY AFTERNOON...ALLOWING LATER SHIFTS TO FURTHER
DEFINE ANY CONVECTIVE THREAT. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 91 71 88 / 10 10 20 50
MLU 72 91 70 89 / 10 10 20 50
DEQ 71 90 69 85 / 20 20 30 50
TXK 73 91 72 86 / 20 20 30 50
ELD 71 92 70 87 / 20 20 30 50
TYR 74 92 71 89 / 20 10 20 50
GGG 73 91 70 89 / 20 10 20 50
LFK 73 92 71 90 / 10 10 10 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
PUBLIC FORECASTER...BUTTS
AVIATION FORECASTER...15
Hazardous weather outlook, May 26, 11:00 AM CST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON MAY 26 2008
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON MAY 26 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA AS WELL AS SOUTHWEST ARKANSAS WITH THE HEATING
OF THE DAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A RIDGE OF HIGH PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL
BEGIN TO RETROGRADE TO THE WEST OF THE REGION BY TUESDAY. AS A
RESULT...A COLD FRONT WILL MAKE PROGRESS INTO THE REGION FROM THE
NORTH LATE TUESDAY AND DURING THE DAY WEDNESDAY. GIVEN THE AMOUNT
OF MOISTURE IN PLACE...NOT TO MENTION AN UNSTABLE ATMOSPHERE...
SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP AHEAD OF AND ALONG
THIS COLD FRONT. SOME STORMS WILL HAVE THE CAPABILITY OF BECOMING
SEVERE...PRODUCING LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS
BEGINNING LATE TUESDAY ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AREAWIDE
DURING THE DAY WEDNESDAY ALONG THE COLD FRONT AS IT PASSES THROUGH
THE REGION.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
17
In the hours before
Special weather statement, May 26, 10:10 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 PM CDT MON MAY 26 2008
ARZ051-270500-
HOWARD-
1110 PM CDT MON MAY 26 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL MIDNIGHT CDT FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
HOWARD...
INCLUDING THE FOLLOWING LOCATIONS...
ATHENS AND UMPIRE...
AT 1105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR UMPIRE...MOVING NORTHEAST AT 12 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS AROUND 40
MPH ARE EXPECTED WITH THIS STORM.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3436 9393 3435 9392 3428 9392 3427 9391
3419 9391 3411 9397 3419 9410 3421 9425
3435 9425 3437 9423 3436 9400
TIME...MOT...LOC 0410Z 210DEG 10KT 3425 9404
BUTTSThunderstorm Wind, Howard
- When
- May 26, 10:30 PM CST
- Where
- Howard County, 0.9 mi SE of Mineola
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.310, -94.020
Large limbs and a small tree was downed in Athens, Arkansas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, May 26, 20082 deaths · 2 events
- Flash Flooding and Hail in Alabama, May 26 to 27, 20081 death · $54,000 · 1 in hail · 27 events
- Flash Flood and Hail in Mississippi, May 26 to 27, 2008$5.0 million · 1 in hail · 13 events
- Flash Flooding and Flooding in Kansas, May 26 to 27, 2008$255,000 · 2 in hail · 70 events
- Flash Flooding and Hail in Tennessee, May 26 to 27, 20081 injured · $744,000 · 1.25 in hail · 19 events
- Tornadoes and Hail in Kansas, May 26 to 27, 2008$65,000 · EF1 · 51 events
- Tornadoes and Hail in Texas, May 26, 2008$90,000 · EF0 · 58 events
- Flash Flood and Hail in Oklahoma, May 26 to 27, 2008$24,000 · 4.25 in hail · 27 events
- Hail in Oklahoma, May 26, 2008$50,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Arkansas, May 26, 2008$46,000 · 50 kt wind · 3 events
- Tornado and Flash Flood in Texas, May 26, 2008$20,000 · EF0 · 12 events
- Rip Current in Florida, May 26, 20081 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 103580.